Thunderstorm Wind, Wolfe
- When
- July 10, 12:28 PM EST
- Where
- Wolfe County, 6 mi S of Campton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.650, -83.550
At least three trees were down on Highway 2028.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 10, 9:20 AM EST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1020 AM EDT SAT JUL 10 2004 .DISCUSSION... MORNING UPDATE WILL INCLUDE THE REMOVAL OF MORNING FOG WORDING AND AN INCREASE IN TEMPS. STILL EXPECTED LIKELY CONVECTION ACROSS THE NORTH NEARER TO SURFACE BOUNDARY STRETCHED ACROSS IN/OH. PREVIOUS FORECAST THOUGHTS STILL TRUE ABOUT ISO HEAVY RAIN THREAT WITH LIMITED SVR THREAT. INCREASED POPS BY 10 IN SOUTHWEST ZONES BASED ON CURRENT SAT TRENDS AND WHERE CU WILL LIKELY DEVELOP FIRST. ALSO INCREASE TEMPS AREA WIDE AS WE ARE RUNNING ABOUT 3 DEGREES WARMER THAN THIS TIME YESTERDAY. WARMING TO CONTINUE NICELY BEFORE CU FIELD BECOMES BKN. UPPER SHORTWAVE EXPECTED TO CONTINUE ACROSS RIDGE AND PROPAGATE SE EARLY THIS EVE. UPDATE OUT SHORTLY. && .PREV DISCUSSION... 457 AM EDT SAT JUL 10 2004 BOUNDARY TO THE NORTH LOSING DEFINITION AS EXPECTED...AND BY THIS AFTERNOON...WILL STRETCH ACROSS EASTERN CONUS FROM LOW IN PLAINS...ACROSS PORTIONS OF THE OHIO VALLEY...AND TO LOW OFF THE NEW ENGLAND COAST. INVERSION WILL NOT BE OF CONCERN TODAY...AND WITH BOUNDARY CONTINUING TO BE IN SUCH CLOSE PROXIMITY TO THE CWA...COMBINED WITH CAPES TRYING TO PUSH 3000...AND LI/S UP TO 6...CONVECTION IS A GOOD BET. BEST CHANCE WILL BE BASED ON PERSISTENCE...WITH HIGHEST POPS IN NORTHERN CWA...CLOSER TO SFC BOUNDARY. THE CASE WILL BE HELPED WITH THE APPROACH OF A S/WV INTO CENTRAL INDIANA BY THE AFTERNOON...AND AN ABUNDANCE OF BOUNDARIES TRAVERSING THE AREA THANKS TO WHAT WILL MORE THAN LIKELY BE ONGOING CONVECTION THIS MORNING ALONG BOUNDARY. ALSO...DESPITE THE FACT THAT NO WELL DEFINED STREAK EXITS...UPPER LEVEL DIVERGENCE WILL BE WEAK...BUT EXISTENT. WIND PROFILES VERY WEAK...SO LITTLE IN THE WAY OF EXPECTED SVR WX...BUT WITH PW CLOSE TO 2 INCHES...AND NEXT TO NO STEERING...ISOLATED FLASH FLOODING IS A CONCERN...ESPECIALLY IN THE NORTHERN PORTIONS OF THE CWA. FOR TONIGHT/S POPS...DROPPED OFF AFTER SUNSET...BUT ELECTED NOT TO DROP BELOW CHANCE IN SAME AREA IN NORTH IN WHICH LIKELY POPS WERE HELD IN TODAY/S GRIDS. THIS WAS DONE PRIMARILY IN RESPONSE TO THE EXPECTATION THAT THE PREVIOUSLY MENTIONED S/WV IN INDIANA THAT WILL BE ASSOCIATED WITH BETTER ACTIVITY ALONG FRONT DURING THE AFTERNOON TODAY...WILL WORK SOUTH INTO THE NIGHTTIME HOURS TONIGHT...BRINGING THE HIGHER PROBABILITY OF PRECIP SOUTH WITH IT INTO THE OVERNIGHT HOURS. UNDERCUT MAV MOS A BIT ON SUNDAY...BUT ONLY A BIT. ORIGINAL SFC BOUNDARY WILL WASH OUT THROUGH THE EASTERN OHIO VALLEY...WITH SURVIVING PRIMARY SFC FEATURES BECOMING ASSOCIATED WITH TWO DIFFERENT SYSTEMS...ONE OFF NW COAST...AND ONE OVER NORTHEASTERN PLAINS. WESTERN HALF OF BOUNDARY WILL REMAIN SLOW/STATIONARY...AND ACTUALLY PULL OFF TO THE NORTH DURING THE DAY ON SUNDAY. THIS WAS A BIG PLAYER IN THE UNDER-CUTTING OF MOS. DID NOT GO LOWER BECAUSE BOTH MAV AND META SUPPORT THE PASSAGE OF PREVIOUSLY MENTIONED S/WV DURING THE DAY ON SUNDAY. ANGLE OF ATTACK IS A LITTLE AWKWARD TO TAKE ADVANTAGE OF THE ENERGY TO IT/S POTENTIAL...AS THE LOBE IS A W/E ORIENTED ONE...AND IS MOVING SLOWLY SOUTHEASTWARD. HOWEVER...SHOULD BE ENOUGH TO SET OFF CONVECTION GIVEN GOOD INSTABILITY. HOWEVER...AGAIN...WIND PROFILES VERY WEAK...SO LITTLE IN THE WAY OF EXPECTED SVR WX...BUT WITH PW ON THE ORDER OF AROUND 1.7...AND NEXT TO NO STEERING...ISOLATED FLASH FLOODING MAY BE OF CONCERN. AS FOR TEMPERATURES...POPULATED WITH MAV MOS...THEN ELIMINATED MOUNTAIN COUNTY BIAS..AND ALLOWED FOR A LITTLE COOLER NORTH GIVEN BOUNDARY. AS SUGGESTED BY FORECAST SOUNDINGS THROUGH SHORT TERM...USED AROUND 2KFT AS INFLECTION PT FOR LAPSES. NO REALLY IMPRESSIVE RIDGE VALLEY SPLIT WAS INCORPORATED...AS CLOUDS AND MOISTURE LOOK TO BE A BIG PLAYER TONIGHT AND SUNDAY NIGHT. JUST A STANDARD VALLEY DROP AND EXTREME VALLEY DROP. HOWEVER...WORKED IN A BIT MORE OF A SPLIT FOR MONDAY NIGHT COMPARED TO FIRST TWO...AS IT LOOKS LIKE A MUCH BETTER BET FOR MORE MINIMAL CLOUD COVER. HOWEVER...WITH A NORTHERLY COMPONENT TO WINDS...RIDGE VALLEY SPLIT WILL BE MINIMIZED THEN AS WELL. AS FOR ACTUAL VALUES...REMAINED CLOSE TO MAV MOS OVERALL FOR LOWS...BEEN HARD TO BEAT AS OF LATE. HOWEVER...FOR HIGHS...MAV ATTEMPTS TO KEEP HIGHS NEARLY IDENTICAL THROUGH THE NEXT 3 DAYS. WARMING WOULD BE MORE INTUITIVE...BUT INSTEAD...KEPT THINGS VERY SIMILAR TODAY AND TOMORROW AS 850 TEMPS ACTUALLY SLIGHTLY COOLER TOMORROW...ALTHOUGH SLIGHTLY WARMER THAN MOS...THEN WARMED THINGS UP EVEN MORE FOR DAY 3. && .PREV DISCUSSION... 1030 PM EDT FRI JUL 9 2004 CONVECTION THAT TRIED TO CROSS THE FOOTHILLS HAS DISSIPATED WITH END RESULT THAT ERN KY IS RAIN FREE THIS EVENING. THIS IS EVIDENT ON THE SFC CHAR THAT HAS THE BETTER MOISTURE OVER CNTRL KY. A WEAKENING LINE OF SHRA/TSRA STILL JUST WEST OF I-75 TRYING TO MAKE SLOW PROGRESS TO THE EAST. SLIGHT CHC THAT IT COULD MAKE IT INTO THE AREA AND WITH DWPTS STILL IN THE 60S THERE IS SUFFICIENT MOISTURE FOR PCPN ACTIVITY. WHAT IS LACKING IS THE TRIGGER. HIGH RH/CALM WINDS SPELLS ANOTHER ROUND OF PATCHY VALLEY FOG...TYPICAL FOR ERN KY. UPDATE ZONES TO REDUCE POPS AND ADD FOG. NOT CONVINCED THAT PCPN STILL CAN NOT MAKE A PRESENCE BUT BETTER CHANCE WILL BE SAT DUE TO THE NUMEROUS BOUNDARIES LEFT BEHIND FROM TODAYS CONVECTION AND ANOTHER DAY OF SOUTHERLY MOIST FLOW. 630 PM EDT FRI JUL 9 2004 .AVIATION...CONVECTION CONTINUES TO FIRE IN NRN KY ALONG THE STALLED WARM FRONT. THIS CONVECTION IS TRYING TO WORK SE INTO ERN KY AND MAY COME CLOSE TO KJKL. HOWEVER...WITH THE SPEED OF MOVEMENT AND THE ONSET OF SUNSET...DO NOT EXPECT TSRA TO GET INTO THE TAF AREAS. FOG AGAIN TONIGHT WILL BE PROBLEMATIC AND PROBABLY DENSER THAN LAST NIGHT WITH THE INCREASED HUMIDITY. ONCE AGAIN KJKL WILL BE SPARED THE LOW VIS DUE TO RIDGETOP LOCATION. SAT WILL SEE AN INCREASE IN CONVECTION WITH THE ELEVATED MOISTURE LEVELS AND POTENTIAL BOUNDARIES LEFT BEHIND FROM TODAYS ACTIVITY. WILL PLACE VCTS IN AFTERNOON TAFS ALL LOCATIONS. ANY STORMS WILL BE PRIMARILY SLOW MOVERS AND WILL BUILD...RAIN AND COLLAPSE WITHIN A SMALL AREA. PRECIPITABLE WATER IN EXCESS OF 2 INCHES SO ANY STORMS COULD BECOME HEAVY RAIN WITH STRONG GUSTY WINDS. HEAVY RAIN AND DOWNBURST WINDS THE PRIMARY THREATS. 400 PM EDT FRI JUL 9 2004 SFC FRONT HAS PUSHED N OF THE OH RIVER AND NOW LIES FROM NEAR PIA TO MIA TO CRW TO NEAR ROA AFTER SHORT LIVE REPRIEVE IN THE HUMIDITY ON THU AFTERNOON AND NIGHT. CONVECTION HAS FIRED ALONG AND JUST S OF THE BOUNDARY OVER NORTH CENTRAL KY/SE IN AND SOUTHERN OH. ALSO ANOTHER CONVECTIVE CLUSTER WAS IN THE CHICAGO VICINITY. UPPER LEVEL TROUGH IS PUSHING THROUGH THE NORTHERN GREAT LAKES AND IT COMBINED WITH DAYTIME HEATING OF THE WARM AND UNSTABLE AIRMASS SEEMS TO BE RESPONSIBLE FOR THE CONVECTION. TONIGHT THROUGH SATURDAY NIGHT...WITH RIDGE AXIS TO OUR SW...EXPECT SOME OF THIS CONVECTION TO MOVE AROUND THE RIDGE AND GENERALLY FOLLOW THE BOUNDARY TO THE ESE...POSSIBLY AS A SMALL MCS. WITH THIS IN MIND WENT WITH HIGHER POPS (40%) FOR IN THE NORTH AND EAST. MODELS HAVE BEEN CONSISTENT WITH DEVELOPING AN MCS TYPE FEATURE NW OF THE AREA AND MOVING IT DOWN TO NEAR THE OH RIVER BY LATE TONIGHT AND ACROSS THE REGION ON SAT. AN UPPER LEVEL SW/V ASSOCIATED WITH THIS FEATURES SHOULD LEAD TO BETTER COVERAGE OF CONVECTION ON SAT. MODEL FORECAST SOUNDINGS HAVE MODERATELY UNSTABLE AIRMASS WITH LIS IN THE -4 TO -6C RANGE AND CAPES OF 2000+ J/KG. PWS ALSO INCREASE THROUGHOUT THE DAY AND WITH WEAK SHEAR AND HIGH WBZ AND FORECAST STORM MOTION OF 10 KTS OR LESS SOME LOCALLY HVY RAIN FROM STORMS WOULD BE THE MAIN THREAT. THE NORTHERN AND PERHAPS EASTERN COUNTIES THAT ARE CLOSEST TO THE BOUNDARY WOULD BE THE MOST SUSCEPTIBLE. AS FOR TEMPS...MAV TEMPS LOOKED ON TARGET FOR TONIGHT AND TOMORROW AND DID NOT STRAY. WENT A LITTLE COOLER IN THE NORTH AND EAST AS CLOUDCOVER SHOULD BE A LITTLE HIGHER THERE. ALL GUIDANCE POPS WERE 50% TOMORROW AND WENT WITH THEM FOR NOW...LATER SHIFTS MAY WANT TO RAISE THEM...PENDING TRENDS IN LATER MODEL RUNS. LINGERED SMALL CHANCE POPS THROUGH THE NIGHT ON SAT NIGHT AS SW/V PASSING JUST TO THE N AND E OF THE REGION MAY ALLOW SOME CONVECTION TO CONTINUE PAST SUNSET. SUNDAY AND MONDAY...WITH NW FLOW BETWEEN SUBTROPICAL RIDGE AND DEVELOPING TROUGH OVER THE NORTHEASTERN US...THE REGION SHOULD BE SUSCEPTIBLE TO MAINLY DIURNAL CONVECTION THROUGH THE REST OF THE NEAR TERM WITH ANY PASSING HARD TO TIME DISTURBANCES AS THE BOUNDARY REMAINS IN THE VICINITY. TRENDED POPS IN THAT DIRECTION. TEMPS THROUGH THE PERIOD WILL BE NEAR TO SLIGHTLY ABOVE NORMAL. EXTENDED...WHILE LOOKING PAST THE CONV FEEDBACK PROBLEMS OF THE GFS AND SLOWING SHORTWAVE TIMING CLOSER TO ECMWF/ETA PER HPC GUID...THE EXTENDED FEATURES A TRANSITION FROM A NEARLY ZONAL PATTERN TO A EAST TROUGH/WEST RIDGE REGIME WITH ENERGY CROSSING OVER THE RIDGE FROM THE PAC AND BUILDING THE EASTERN TROUGH. WITH THIS NW FLOW OVER THE REGION...AREA MAY BE AFFECTED A COUPLE OF TIMES BY CONVECTIVE COMPLEXES. RIGHT NOW HAVE THE HIGHEST POPS TARGETED ON TUE AND THEN AGAIN ON THU WITH A PAIR OF SHORTWAVES. MADE LITTLE CHANGES TO TEMPS DURING THE PERIOD FROM THE LAST FORECAST CYCLE. && .JKL...WATCHES/WARNINGS/ADVISORIES...KY...NONE. && OUDEMAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 609 AM EDT SAT JUL 10 2004 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200- BATH KY-BELL KY-BREATHITT KY-CLAY KY-ELLIOTT KY-ESTILL KY-FLEMING KY- FLOYD KY-HARLAN KY-JACKSON KY-JOHNSON KY-KNOTT KY-KNOX KY-LAUREL KY- LEE KY-LESLIE KY-LETCHER KY-MAGOFFIN KY-MARTIN KY-MCCREARY KY- MENIFEE KY-MONTGOMERY KY-MORGAN KY-OWSLEY KY-PERRY KY-PIKE KY- POWELL KY-PULASKI KY-ROCKCASTLE KY-ROWAN KY-WAYNE KY-WHITLEY KY- WOLFE KY- 609 AM EDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL DEVELOP TODAY...SOUTH OF A NEARLY STATIONARY FRONT STRETCHING ACROSS PORTIONS OF INDIANA AND OHIO. THESE WILL BE SLOW MOVERS...AND THIS COMBINED WITH A VERY MOIST ATMOSPHERE...COULD RESULT IN INTENSE RAINFALL RATES IN SOME AREAS. ISOLATED 2.00 INCH AMOUNTS IN A SHORT PERIOD OF TIME ARE POSSIBLE... AND COULD RESULT IN FLASH FLOODING CONCERNS. AREAS MAINLY ALONG AND NORTH OF THE MOUNTAIN PARKWAY ARE OF GREATEST CONCERN TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ON SUNDAY...MONDAY... TUESDAY...AND THURSDAY...AND A SLIGHT CHANCE OF THUNDERSTORMS ON BOTH WEDNESDAY AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN EXCESSIVE RAINFALL AMOUNTS. PIEPER
The Jackson,KY radar (KJKL), 22 km away, was scanning. The volume nearest the first event began at 17:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
At least three trees were down on Highway 2028.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5417316.